I am completely out of control. After being diagnosed with Graves by an Endocrinologist last week, I am on Tapazole for the next 8 weeks to see if that works. If not, then I'll have the RAI treatment.
My rage is 10 times worse since I started the Tapazole. I fly off the handle, cry at stupid stuff. I'm acting like a complete idiot. My daughter, who is pregnant with her second child, says to me "what is wrong with you???!!!
How can I make my family understand that I don't mean to be acting like this?
You might be experiencing anxiety or other related symptoms of Graves. There is a lot of info on the net if you Google thyroid. Maybe you can print off some info for you family to read to help them understand. Good luck.
I'll not consider RAI unless everything else failed. usually, RAI is not an immediate option, most people wait for 2 years before doing that (unless you have a special need for RAI, for example, cancer..)
I remember those days well, but I waited so long to be diagnosed, I had no idea what was going on with me. I would cry over everything, and often be unable to stop! While the tapazole helped a lot of my hyperactive symptoms, I felt just as emotionally out of control while on it. I was very glad to be off the medication after my TT. Things are much better now, I am back to being my old emotional self - meaning I still cry at the drop of a hat, but it isn't so out of control. I have always been a crier, just my nature.
Maybe if you show your family some of these posts, they'll start to understand it isn't you, it is the disease and the drugs. At the very least, know you aren't the only one to go through this, you aren't crazy even though it might feel that way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.